MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNWET4
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
A surgeon reported that during an intraocular lens (iol) implant procedure, implantation of the iol was not possible due to detachment of the haptic element from the optic part during placement of the iol into the cartridge.There was no patient contact.The surgery was completed on the same day with subsequent secondary iol implantation.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was not returned for analysis.Only photos were returned.The reported complaint was observed on the returned photos.Photos provided show an intraocular lens (iol) on a lens case base.One haptic appears to be broken/torn.Photo review - company cartridge: two photos were provided that showed the same view of the company iii cartridge.The view was from the bottom.The cartridge was beside the opened lens case.There appeared to be viscoelastic in the cartridge.There did not appear to be any viscoelastic in the nozzle or tip, which would indicate the issue occurred during initial lens loading/advancement.No cartridge damage was visible in the provided view.Placement in a handpiece could not be determined as the view was from the bottom.A company iii handpiece, forceps, and other metal instruments were pictured along with a vial of ovd.Based on our observation of the attached photo, one haptic appears to be broken/torn.A definitive determination of the reported complaint cannot be made without the evaluation of the physical product.The product was subject to handling.The detachment of the haptic element from the optic was observed during placement of the iol into the cartridge.A final root cause cannot be determined based on available information.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24049989
Report Number9612169-2026-00117
Device Sequence Number9745562
Product Code MJP
UDI-Device Identifier00380652466691
UDI-Public(01)00380652466691(17)280703(11)240705(10)25883576
Combination Product (Y/N)N
Initial Reporter CountryBO
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNWET4
Device Lot Number25883576
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer03/19/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date04/10/2026
Date Device Manufactured07/05/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Patient SexUnknown